Nevada, 2008High Wind in Nevada, June 30, 2008
June 30, 2008 · NWS VEF · 1 event in 1 county or zone
An area of virga with embedded light rain showers moved over southeast California on the afternoon of the 29th and southern Nevada on the morning of the 30th, producing isolated high winds due to evaporational cooling in the dry subcloud layer.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of virga with embedded light rain showers moved over southeast California on the afternoon of the 29th and southern Nevada on the morning of the 30th, producing isolated high winds due to evaporational cooling in the dry subcloud layer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 29, 8:45 PM PST, 10 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 8:45 PM PST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 PM PDT SUN JUN 29 2008
.SYNOPSIS...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED AGAIN MONDAY IN NORTHWEST ARIZONA AND POSSIBLY SOUTHEAST
NEVADA. A DRIER SOUTHWEST FLOW WILL OVERSPREAD THE AREA
TUESDAY...PUTTING AN END TO THE THUNDERSTORM CHANCES THROUGH THE
MIDDLE OF THE WEEK. HOWEVER...THE MOISTURE WILL NOT BE PUSHED FAR
AWAY...AND COULD RETURN AS EARLY AS THE END OF THE WEEK.
TEMPERATURES WILL REMAIN ABOUT FIVE DEGREES ABOVE AVERAGE THROUGH
THE WEEK.
&&
.UPDATE...ISOLATED THUNDERSTORMS ENDED OVER MOHAVE COUNTY BY 02Z.
THE MAIN OBSERVED IMPACT WAS GUSTY WINDS UP TO 50 MPH WITH ONE OR
TWO CELLS. RECENT SATELLITE LOOPS SHOW A GENERAL WEST TO NORTHWEST
MOVEMENT TO THE CLOUDS OVER ARIZONA...WHICH SHOULD BRING A SLIGHT
INCREASE IN MID LEVEL MOISTURE TO NORTHWEST ARIZONA AND ALSO
SOUTHERN NEVADA MONDAY. ANOTHER FEATURE WORTH NOTING IS THE UPPER
LOW OFF THE WEST COAST WHICH WAS LIFTING NORTHEAST AND IS FORECAST
TO MOVE INTO CENTRAL AND NORTHERN CALIFORNIA MONDAY. DRY AIR IS
EVIDENT IN THE BASE OF THIS SHORTWAVE AND SHOULD SPREAD INTO THE
SOUTHERN SIERRA MONDAY AFTERNOON. THE 00Z GFS APPEARS TO HAVE THE
BEST DEPICTION OF THE LATEST TRENDS AND IT INDICATES MORE MID LEVEL
MOISTURE THAN THE NAM OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA
MONDAY AFTERNOON. THAT SAID...IT STILL LOOKS LIKE ISOLATED
THUNDERSTORMS WILL BE CONFINED MAINLY TO MOHAVE COUNTY AND LINCOLN
COUNTY. A LITTLE MORE HIGH BASED CUMULUS WITH VIRGA...AND POSSIBLY A
FEW MICROBURSTS...SHOULD BE SEEN IN CLARK COUNTY MONDAY AFTERNOON.
-ADAIR-
&&
.PREV DISCUSSION.../310 PM PDT SUN JUN 29 2008/
.SHORT TERM...THUNDERSTORMS POPPING UP THIS AFTERNOON ON THE EASTERN
FRINGES AND IN THE NORTHWEST CORNER OF THE CWFA. MAIN CONCERNS ARE
DRY LIGHTNING AND GUSTY WINDS. KBIH ASOS HAS ALREADY REPORTED A GUST
TO 34 KNOTS ASSOCIATED WITH A DYING SHOWER. LIGHTNING COVERAGE IS
TOO SPARSE TO WARRANT A RED FLAG WARNING...BUT A FEW FIRE STARTS ARE
LIKELY. EXPECT A REPEAT PERFORMANCE TOMORROW OVER MOHAVE
COUNTY...BUT LESS CONFIDENT ABOUT WHETHER OR NOT INYO AND ESMERALDA
COUNTIES WILL SEE STORMS AGAIN TOMORROW. MODELS ARE SLOWER TO BRING
IN THE DRIER SOUTHWEST FLOW WITH EACH SUCCESSIVE RUN...AND NOW KEEP
BETTER MOISTURE OVER THAT AREA THROUGH MONDAY BEFORE DRYING IT OUT
TUESDAY. THE DRIER FLOW SHOULD HELP STABILIZE THE AIRMASS TUESDAY
AND BRING AN END TO THE THUNDERSTORM CHANCES. WILL NEED TO TAKE
ANOTHER LOOK AT RED FLAG CONCERNS FOR MONDAY LATER TONIGHT OR MONDAY
MORNING...AFTER WE HAVE THE TOTAL PICTURE OF HOW MANY LIGHTNING
STRIKES OCCURRED THIS AFTERNOON AND EVENING...AND PERHAPS SOME
INFORMATION ON HOW MANY NEW FIRE STARTS OCCURRED.
.LONG TERM...SOME CHANGES POSSIBLE THIS WEEKEND. UNTIL THEN FRIDAY
AND SATURDAY WILL CONTINUE TO SEE THE PREVALENCE OF A RIDGE KEEPING
THE AREA HOT AND DRY. GFS SHOWS WHAT I TAKE TO BE DEBRIS MOISTURE
INTO MOHAVE AND LINCOLN COUNTIES PRIMARILY ON SATURDAY AND SUNDAY.
ECMWF GOES WITH A DEEP TROUGH / COLD FRONT ON SATURDAY TO PASS
THROUGH. DO NOT BELIEVE THAT SCENARIO THIS FAR INTO THE SUMMER. HAVE
ADDED CHANCE OF THUNDER IN MOHAVE AND LINCOLN COUNTIES SATURDAY AND
SUNDAY. ALSO LOWER TEMPERATURES A LITTLE THOSE DAYS AS DEWPOINTS
WILL GO UP SOME ALONG WITH CLOUD COVER. HOWEVER MOST OF THE MOISTURE
WILL BE IN MID LEVELS OR HIGHER.
&&
.AVIATION...FOR MCCARRAN...MONDAY WILL SEE A FEW MORE CUMULUS
CLOUDS IN THE AREA BUT ANY THUNDERSTORM ACTIVITY SHOULD BE WELL TO
THE EAST OF THE LAS VEGAS VALLEY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS ARE POSSIBLE IN MOHAVE COUNTY AZ
MONDAY AFTERNOON. OUTSIDE OF THAT NO OTHER HAZARDS ARE EXPECTED.
CLOUD COVER WILL BE PRIMARILY AFTERNOON CUMULUS DUE TO THE HOT
SURFACE TEMPERATURES.
&&
.FIRE WEATHER...A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED OVER
THE SIERRA CREST AND OVER MOHAVE COUNTY AGAIN MONDAY. A FEW DRY
LIGHTNING STRIKES ARE EXPECTED THIS AFTERNOON AND EVENING...BUT
COVERAGE IS EXPECTED TO REMAIN BELOW THE 15 PERCENT THRESHOLD FOR
RED FLAG WARNINGS. WILL NEED TO TAKE ANOTHER LOOK AT RED FLAG
CONCERNS FOR MONDAY LATER TONIGHT OR MONDAY MORNING...AFTER WE HAVE
THE TOTAL PICTURE OF HOW MANY LIGHTNING STRIKES OCCURRED THIS
AFTERNOON AND EVENING...AND PERHAPS SOME INFORMATION ON HOW MANY NEW
FIRE STARTS OCCURRED. A DRIER SOUTHWEST FLOW WILL DEVELOP
TUESDAY...ENDING THUNDERSTORM CHANCES. MINIMUM HUMIDITY VALUES WILL
FALL INTO THE SINGLE DIGITS AND TEENS...WHILE TEMPERATURES REMAIN
AROUND 5 DEGREES ABOVE NORMAL.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 30, 3:32 AM PST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 AM PDT MON JUN 30 2008
AZZ001-003-NVZ015-010700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-
432 AM PDT MON JUN 30 2008 /432 AM MST MON JUN 30 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WITH LITTLE OR NO RAIN WILL OCCUR TODAY
ACROSS NORTHWEST ARIZONA AND EAST CENTRAL NEVADA. AREAL COVERAGE
OF THE STORMS WILL NOT REACH RED FLAG CRITERIA FOR DRY LIGHTNING.
THE STORMS MAY ALSO BE ACCOMPANIED BY WIND GUSTS UP TO 45 MPH.
TEMPERATURES WILL BE ABOUT 5 DEGREES ABOVE NORMAL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TEMPERATURES WILL REMAIN ABOUT 5 DEGREES ABOVE NORMAL THROUGH THE
HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ018-019-010700-
SHEEP RANGE-SPRING MOUNTAINS-
432 AM PDT MON JUN 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS WITH LITTLE OR NO RAIN WILL
OCCUR TODAY. TEMPERATURES WILL CONTINUE TO RUN ABOUT 5 DEGREES
ABOVE NORMAL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TEMPERATURES WILL REMAIN ABOUT 5 DEGREES ABOVE NORMAL THROUGH THE
HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AZZ002-036-CAZ519>527-NVZ014-016-017-020>022-010700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
432 AM PDT MON JUN 30 2008 /432 AM MST MON JUN 30 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR HAZARDOUS WEATHER IS LOW TODAY. TEMPERATURES WILL CONTINUE
TO RUN ABOUT 5 DEGREES ABOVE NORMAL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TEMPERATURES WILL REMAIN ABOUT 5 DEGREES ABOVE NORMAL THROUGH THE
HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PIERCE
High Wind, Las Vegas Valley
- When
- June 30, 7:19 AM PST
- Where
- Las Vegas Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
This gust occurred at the North Las Vegas airport (KVGT).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Florida, June 30, 2008$214,000 · 50 kt wind · 2 events
- Flash Flood in Pennsylvania, June 30, 2008$75,000 · 1 event
- Damaging Winds in Massachusetts, June 30, 2008$31,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 30, 2008$25,000 · 1 event
- Hail and Damaging Winds in Florida, June 30, 2008$1,000 · 67 kt wind · 12 events
- Lightning Strike in Florida, June 30, 20081 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 30, 2008$5,000 · 50 kt wind · 8 events
- Lightning Strikes in Colorado, June 30, 2008$11,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 30, 20083 events
- Damaging Winds in Virginia, June 30, 2008$2,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Virginia, June 30, 2008$700 · 50 kt wind · 3 events
- Damaging Winds in Georgia, June 30, 200850 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106383.